Alert archive / Wisconsin / Frost Advisories in 2018
Frost Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Sep 28, 2018, 2:55 AM CDT for 8 counties in Wisconsin. It took effect at Sep 28, 2018, 10:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2018, 2:55 AM CDT (07:55 UTC)
- In effect from
- Sep 28, 2018, 10:00 PM CDT
- Expired
- Sep 29, 2018, 9:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Marinette County, WI, Oconto County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 1 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.9 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
182 WWUS73 KGRB 280755 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 255 AM CDT Fri Sep 28 2018 WIZ005-010>012-018>021-030-031-035>037-045-281600- /O.NEW.KGRB.FZ.W.0001.180929T0300Z-180929T1400Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Menominee- Northern Oconto County-Marathon-Shawano-Wood-Portage-Waupaca- Waushara- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Redgranite, and Wautoma 255 AM CDT Fri Sep 28 2018 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SATURDAY... The National Weather Service in Green Bay has issued a Freeze Warning, which is in effect from 10 PM this evening to 9 AM CDT Saturday. * TEMPERATURE...26 to 31. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$ WIZ013-038-039-048>050-073-074-281600- /O.NEW.KGRB.FR.Y.0002.180929T0300Z-180929T1400Z/ Northern Marinette County-Outagamie-Brown-Winnebago-Calumet- Manitowoc-Southern Marinette County-Southern Oconto County- Including the cities of Niagara, Wausaukee, Appleton, Green Bay, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 255 AM CDT Fri Sep 28 2018 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SATURDAY... The National Weather Service in Green Bay has issued a Frost Advisory, which is in effect from 10 PM this evening to 9 AM CDT Saturday. * TEMPERATURE...lower to middle 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Kurimski
3 follow-up statements
774 WWUS73 KGRB 281530 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1030 AM CDT Fri Sep 28 2018 WIZ005-010>012-018>021-030-031-035>037-045-282330- /O.CON.KGRB.FZ.W.0001.180929T0300Z-180929T1400Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Menominee- Northern Oconto County-Marathon-Shawano-Wood-Portage-Waupaca- Waushara- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Redgranite, and Wautoma 1030 AM CDT Fri Sep 28 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SATURDAY... * TEMPERATURE...26 to 31. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill crops and other sensitive vegetation. && $$ WIZ013-038-039-048>050-073-074-282330- /O.CON.KGRB.FR.Y.0002.180929T0300Z-180929T1400Z/ Northern Marinette County-Outagamie-Brown-Winnebago-Calumet- Manitowoc-Southern Marinette County-Southern Oconto County- Including the cities of Niagara, Wausaukee, Appleton, Green Bay, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 1030 AM CDT Fri Sep 28 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SATURDAY... * TEMPERATURE...lower to middle 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
214 WWUS73 KGRB 281940 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 240 PM CDT Fri Sep 28 2018 WIZ013-290230- /O.UPG.KGRB.FR.Y.0002.180929T0300Z-180929T1400Z/ /O.EXA.KGRB.FZ.W.0001.180929T0300Z-180929T1400Z/ Northern Marinette County- Including the cities of Niagara and Wausaukee 240 PM CDT Fri Sep 28 2018 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SATURDAY... The National Weather Service in Green Bay has issued a Freeze Warning, which is in effect from 10 PM this evening to 9 AM CDT Saturday. * TEMPERATURE...29 to 32. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill cold-sensitive vegetation, and could lead to damage to outdoor plumbing if pipes or garden hoses are left undrained. && $$ WIZ005-010>012-018>021-030-031-035>037-045-290230- /O.CON.KGRB.FZ.W.0001.180929T0300Z-180929T1400Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Menominee- Northern Oconto County-Marathon-Shawano-Wood-Portage-Waupaca- Waushara- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Redgranite, and Wautoma 240 PM CDT Fri Sep 28 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SATURDAY... * TEMPERATURE...26 to 32. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill cold-sensitive vegetation, and could lead to damage to outdoor plumbing if pipes or garden hoses are left undrained. && $$ WIZ040-290230- /O.EXA.KGRB.FR.Y.0002.180929T0300Z-180929T1400Z/ Kewaunee- Including the cities of Kewaunee and Luxemburg 240 PM CDT Fri Sep 28 2018 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SATURDAY... The National Weather Service in Green Bay has issued a Frost Advisory, which is in effect from 10 PM this evening to 9 AM CDT Saturday. * TEMPERATURE...33 to 37, with the coldest temperatues occurring away from the lake. * IMPACTS...Frost could harm cold-sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Cold-sensitive plants may be damaged or killed if left unprotected. && $$ WIZ038-039-048>050-073-074-290230- /O.CON.KGRB.FR.Y.0002.180929T0300Z-180929T1400Z/ Outagamie-Brown-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Appleton, Green Bay, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 240 PM CDT Fri Sep 28 2018 covered ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SATURDAY... * TEMPERATURE...33 to 37, with the coldest temperatues occurring away from the shores of the lake, bay, and Lake Winnebago. * IMPACTS...Frost could harm cold-sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Cold-sensitive plants may be damaged or killed if left unprotected. && $$ JS
910 WWUS73 KGRB 290214 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 914 PM CDT Fri Sep 28 2018 WIZ005-010>013-018>021-030-031-035>037-045-291400- /O.CON.KGRB.FZ.W.0001.180929T0300Z-180929T1400Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood- Portage-Waupaca-Waushara- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Redgranite, and Wautoma 914 PM CDT Fri Sep 28 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY... * TEMPERATURE...26 to 32. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are expected. These conditions will kill cold-sensitive vegetation, and could lead to damage to outdoor plumbing if pipes or garden hoses are left undrained. && $$ WIZ038>040-048>050-073-074-291400- /O.CON.KGRB.FR.Y.0002.180929T0300Z-180929T1400Z/ Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 914 PM CDT Fri Sep 28 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY... * TEMPERATURE...33 to 37, with the coldest temperatues occurring away from the shores of the lake, bay, and Lake Winnebago. * IMPACTS...Frost could harm cold-sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Cold-sensitive plants may be damaged or killed if left unprotected. && $$ Kieckbusch
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 28, 2:37 AM CDT, 18 minutes earlier.
Area forecast discussion, Sep 28, 2:37 AM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 237 AM CDT Fri Sep 28 2018 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Saturday Issued at 236 AM CDT Fri Sep 28 2018 Satellite imagery shows quite a bit of clouds across the upper Mississippi Valley and western Great Lakes as the area remains under a mid level trough situated over the region. Several PV anomalies embedded in the flow will bring the chance for showers at times, mainly across north-central Wisconsin and northern Door County. Highs today under considerable cloudiness will only top out in the upper 40s across the north, with highs in the lower to middle 50s across the south. A cold front will sweep through early this evening, which will end the rain chances across the north and cause skies to clear out across the region as high pressure builds in across the western Great Lakes late tonight. These clear skies will combine with light winds to send temperature plummeting across the region during the overnight hours. Lows tonight will range from the upper 20s across the western cwa, with lows in the lower to middle 30s across the east away from Lake Michigan. Closer to Lake Michigan lows are expected to be in the upper 30s across Door and Kewaunee Counties. These lows should bring a hard freeze to north- central and central Wisconsin, with frost across east- central and northeast Wisconsin away from Lake Michigan. Therefore will issue a Freeze Warning for central and north- central Wisconsin and a Frost Advisory for east-central and northeast Wisconsin save for Kewaunee and Door Counties where lows are expected to be warmer. High pressure will pass through the western Great Lakes Saturday morning, then track off to the east during the afternoon hours. As the high passes to the east clouds will be on the increase, with mostly cloudy skies expected by Saturday afternoon as a low pressure system approaches from the west. Highs on Saturday will only be in the middle to upper 40s across the north, with highs in the lower 50s across east-central and northeast Wisconsin. .LONG TERM...Saturday Night Through Thursday Issued at 236 AM CDT Fri Sep 28 2018 Models remain consistent in the mean flow transformation from northwest to southwest into WI as the western CONUS upper ridge weakens and eventually turns into a longwave trough early next week. A cool air mass will be in place at the start of the extended forecast (Sunday), but the southwest flow will pull warmer, more moist air mass into the region leading to an unsettled weather pattern with several rounds of showers/ possible thunderstorms. Depending on the location of frontal boundaries and mid-level shortwave troughs, locally heavy rainfall may occur at times. The surface high departs to our east Saturday night allowing for a couple of weather features to bring precipitation chances back to northeast WI. The first feature will be a warm front stretched across northern IL with isentropic lift-induced showers that could impact central/east-central WI. The second feature will be a mid- level shortwave moving across northern sections of the the Great Lakes that could bring light showers to northern WI. Any precipitation that does fall appears to be on the light side as deeper gulf moisture to still be located south of the warm front. Temperatures will be cold again, but expected cloud cover should prevent any frost from forming. Instead, there could be some snow mixed in with any rain across northern WI as temperatures there dip into the lower 30s. The warm front is forecast to edge north a bit on Sunday, but remain draped across extreme northern IL through the day. Meanwhile, Canadian high pressure over western Ontario will send drier air into WI, thus setting up a battle line against the incoming moisture from the south. Anticipate a sharp cut-off to precipitation where northern WI may not see much in the way of showers. Have tried to tier pops from slight chance north, to high chance over our southern tier of counties. Another cool day on tap for Sunday with max temperatures around 50 degrees north, lower to middle 50s south. Showers/elevated isolated thunderstorms will continue along and north of the warm front Sunday night with the northern edge of the main precipitation shield reaching central/east-central WI. Potential for around one-half inch of rain exists for this part of the forecast area, while northern WI will not see much if any precipitation through the night as the high pressure moves into eastern Ontario. Min temperatures to range from the upper 30s north, to the middle to upper 40s across east-central WI. Monday is looking like a wet day across all of northeast WI as the warm front lifts into southern WI, a wave of low pressure may ride along this front, a minor shortwave trough moves across the area and the region lies under the favorable left exit region of the upper jet. Deeper low-level moisture to also be present with PW values approaching 1.5 inches over central/east-central WI. Look for showers with a few thunderstorms to prevail as max temperatures to range from the lower 50s north, to the upper 50s east-central WI. As the wave of low pressure pulls east-northeast into Lower MI Monday night, this should pull the frontal boundary back south as a cold front. Precipitation chances would continue for at least the southeast half of WI for most of the night, while north- central WI would begin to dry out. By Tuesday morning, all the precipitation should be to our east with weak surface ridging poking into eastern WI. However, the cold front is not expected to move too far south as it encounters the strong subtropical upper high over the southeast CONUS. Showers could already be knocking on our doorstep Tuesday afternoon as the frontal boundary turns back into a warm front over the Midwest. Max temperatures on Tuesday to be in the upper 50s to around 60 degrees north/along Lake MI, lower to middle 60s south. This new warm front is progged to lift northward into WI, although models differ on how far north this boundary will actually get Tuesday night. The mean flow to be southwest by this time, thus gulf moisture should not have any problem from reaching the Great Lakes. Expect another round of showers and perhaps a few thunderstorms to overspread the region Tuesday night and then continue into Wednesday as a wave of low pressure rides northeast and pulls the cold front across WI. Max temperatures Wednesday should be mild despite the clouds/precipitation with readings in the middle 60s north-central WI, upper 60s to around 70 degrees elsewhere. It appears that we finally get a chance to dry out Wednesday night through Thursday as high pressure builds southeast from central Canada. Temperatures are forecast to cool a bit, but remain about normal for early October. && .AVIATION...for 06Z TAF Issuance Issued at 1022 PM CDT Thu Sep 27 2018 Mainly mid-level clouds expected through Friday morning at each of the TAF sites; however, RHI may end up seeing occasional IFR conditions overnight into early Friday morning. Winds will generally decrease overnight before stronger gusts mix down again Friday afternoon. By late Friday afternoon into Friday evening, drier air and high pressure will build into the area allowing for decreasing cloud cover. && .GRB WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 10 PM this evening to 9 AM CDT Saturday for WIZ013-038-039-048>050-073-074. Freeze Warning from 10 PM this evening to 9 AM CDT Saturday for WIZ005-010>012-018>021-030-031-035>037-045. && SHORT TERM.....Kurimski LONG TERM......Kallas AVIATION.......Cooley
Hazardous weather outlook, Sep 27, 2:35 PM CDT, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 235 PM CDT Thu Sep 27 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 235 PM CDT Thu Sep 27 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Gusty southwest winds and building waves could result in dangerous currents and hazardous swimming conditions along Lake Michigan beaches this evening. .DAYS TWO THROUGH SEVEN...Friday through Thursday Frost is expected across much of the area away from the lake and bay Friday night. Freezing temperatures are possible across portions of north-central and central Wisconsin. Cold-sensitive plants will likely require protection to survive. There is a chance of thunderstorms across the area Sunday night into Monday. It is too early to determine whether any of these storms may be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-281100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 235 PM CDT Thu Sep 27 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Southwest winds and waves will result in conditions hazardous to small craft on the bay and lake tonight. A Small Craft Advisory is in effect. .DAYS TWO THROUGH SEVEN...Friday through Thursday Conditions hazardous to small craft are expected Tuesday night into Wednesday. Skowronski/Uhlmann
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 2:55 AM CDT | Freeze Warning | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Marinette and 9 more | 30 hr |
Nearby
Frost Advisories in Wisconsin, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.